Alert archive / Pennsylvania / Freeze Warnings in 2007

Freeze Warning 1, NWS Cleveland, OH

May 13, 2007Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this freeze warning at May 13, 2007, 11:31 PM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2007, 11:31 PM EDT (03:31 UTC)
Expired
May 14, 2007, 8:00 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 140331
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EDT SUN MAY 13 2007

OHZ014-PAZ002-003-141145-
/O.UPG.KCLE.FR.Y.0001.070514T0400Z-070514T1200Z/
/O.NEW.KCLE.FZ.W.0001.070514T0331Z-070514T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
1131 PM EDT SUN MAY 13 2007

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

TEMPERATURES WILL DROP TO AROUND 30 OVER MUCH OF THE WARNING AREA.
THE HIGHER SPOTS WILL BE A LITTLE WARM. WIDESPREAD FROST WILL ALSO
OCCUR. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ089-PAZ001-141145-
/O.EXA.KCLE.FR.Y.0001.070514T0400Z-070514T1200Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...ASHTABULA...ERIE
1131 PM EDT SUN MAY 13 2007

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S OVERNIGHT AS A LARGE AREA
OF HIGH PRESSURE MOVES OUT OF CANADA AND OVER THE GREAT LAKES.
LIGHT WINDS...COMBINED WITH MOSTLY CLEAR SKIES WILL ALLOW AREAS OF
FROST TO DEVELOP BEFORE DAYBREAK MONDAY. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

OHZ023-033-141145-
/O.CON.KCLE.FR.Y.0001.070514T0400Z-070514T1200Z/
TRUMBULL-MAHONING-
INCLUDING THE CITIES OF...WARREN...YOUNGSTOWN
1131 PM EDT SUN MAY 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S TONIGHT AS A LARGE AREA
OF HIGH PRESSURE MOVES OUT OF CANADA AND OVER THE GREAT LAKES.
LIGHT WINDS...COMBINED WITH MOSTLY CLEAR SKIES WILL ALLOW
WIDESPREAD FROST TO DEVELOP BEFORE DAYBREAK MONDAY. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

KIELTYKA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at May 13, 8:44 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 13, 8:44 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT SUN MAY 13 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER LAKE HURON WILL SLIDE SOUTHEAST
AND MOVE INTO THE CAROLINAS MONDAY AFTERNOON. THIS WILL ALLOW A
WARM FRONT TO LIFT NORTHEAST ACROSS THE AREA. A COLD FRONT ACROSS
THE INTER MOUNTAIN REGION WILL MOVE ACROSS THE THE FORECAST AREA
TUESDAY NIGHT. THE COLD FRONT WILL MOVE TO THE MID ATLANTIC COAST
ON WEDNESDAY. HIGH PRESSURE WILL MOVE INTO THE WESTERN LAKES
THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
STARTING TO SEE SOME OF THE THICKER MID AND HIGH CLOUDS MOVING
INTO THE WESTERN COUNTIES OF THE FORECAST AREA. THIS WILL ACT TO KEEP
TEMPERATURES IN CHECK ACROSS THE WESTERN TIER AND WILL CONTINUE
WITH THE IDEA OF A FROST-FREE NIGHT WEST OF MANSFIELD.
TEMPERATURES REMAIN SOMEWHAT MILD FURTHER EAST BUT DO THINK THAT
TEMPS WILL CONTINUE TO FALL INTO THE 40S AND EVEN THE 30S BEFORE
ANY SIGNIFICANT CLOUD COVER ARRIVES. NO CHANGES TO FROST ADVISORY
AND ONLY MINOR CHANGES TO OVERNIGHT LOWS. PATCHY FROST STILL LOOKS
OK FOR AREAS JUST OUTSIDE OF THE ADVISORY AREA.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS MOVE COLD FRONT CURRENTLY ACROSS INTER MOUNTAIN REGION
ACROSS REGION TUESDAY NIGHT. NAM... ECMWF AND GFS ENSEMBLE FORM
A WAVE ON THE FRONT AND SO ARE A LITTLE SLOWER THAN THE GFS. FOR
THIS FORECAST LEANED TOWARD THE NAM. ALL MODELS HAVE FRONT WELL SOUTH
OF THE FORECAST AREA BY WEDNESDAY MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL TROUGH SWINGS ACROSS THE FORECAST AREA THURSDAY. GFS
PRECIP SEEMS OVERDONE TO ME SO WENT WITH SLIGHT CHANCE FOR
THURSDAY. FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD HIGH
PRESSURE WILL REMAIN IN CONTROL. A LARGE AREA OF HIGH PRESSURE
OVER THE CENTRAL LAKES ON THURSDAY WILL SLIDE SOUTH ACROSS THE
FORECAST AREA THIS WEEKEND...REACHING THE TENNESSEE VALLEY ON
SUNDAY.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
SOME MID AND HIGH CLOUDS ASSOCIATED WITH AN UPPER JET AND SHORT
WAVE WILL AFFECT THE FORECAST AREA THROUGH MONDAY. SOME FROST MAY
ALSO OCCUR OVERNIGHT AS THE HIGH SLIDES JUST TO THE EAST OF THE
FORECAST AREA BEFORE THE CLOUDS THICKEN AND THE WINDS WILL BE
LIGHT.

A THREAT OF NON VFR WEATHER WILL BE LATE TUESDAY THROUGH WEDNESDAY
AS A COLD FRONT WILL MOVE THROUGH TUESDAY EVENING. MVFR OR LOWER
NEAR THE FROPA AND MVFR CEILINGS BEHIND THE FRONT FOR A TIME. HIGH
PRESSURE WILL THEN MOVE IN FOR THURSDAY AND FRIDAY.

&&

.MARINE...
NORTHEAST FLOW WILL CONTINUE TO WEAKEN AS THE HIGH MOVES OVER THE
LAKE AND THEN OFF TO THE SOUTHEAST BY MONDAY MORNING. RETURN
SOUTH FLOW WILL DEVELOP BY MONDAY ALTHOUGH SOME LOCALIZED LAKE
BREEZE STILL POSSIBLE RIGHT ALONG THE LAKESHORE ON MONDAY. SOUTH
SOUTHWEST FLOW WILL INCREASE MONDAY NIGHT INTO TUESDAY AS GRADIENT
TIGHTENS. WARMTH OF AIRMASS WILL KEEP STRONGEST WINDS ALOFT AS
MARINE LAYER WILL NOT ALLOW FOR MAXIMUM MIXING NONETHELESS WIND
SPEEDS MAY STILL APPROACH 20 KNOTS LATER MONDAY NIGHT INTO
TUESDAY. LACK OF MIXING WILL KEEP WAVES IN CHECK UNTIL FRONT
PASSES AND WIND BECOMES NORTH TUESDAY NIGHT INTO WEDNESDAY. HIGH
PRESSURE IS SLOW TO BUILD EAST UNTIL LATE WEEK SO BIG SURGE OF
WIND NOT EXPECTED BUT NORTH WIND MAY STILL MAY COME CLOSE TO SMALL
CRAFT CONDITIONS MID WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     OHZ014-023-033.
PA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     PAZ002-003.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...LEINS
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, May 13, 4:58 AM EDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EDT SUN MAY 13 2007

LEZ142>149-162>169-OHZ003-006>009-017>019-027-028-036-037-140900-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-MORROW-
458 AM EDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY
NIGHT WHEN A COLD FRONT IS FORECAST TO MOVE THROUGH. IT IS
POSSIBLE THAT A FEW OF THE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>013-020>022-029>032-038-047-089-PAZ001-140900-
LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-RICHLAND-ASHLAND-
WAYNE-STARK-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
458 AM EDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR FROST LATE TONIGHT AWAY FROM LAKE ERIE.
SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT. LOW TEMPERATURES ARE
FORECAST TO BE IN THE UPPER 30S AND FROST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY
NIGHT WHEN A COLD FRONT IS FORECAST TO MOVE THROUGH. IT IS
POSSIBLE THAT A FEW OF THE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-023-033-PAZ002-003-140900-
ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
458 AM EDT SUN MAY 13 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON AND EARLY TUESDAY
NIGHT WHEN A COLD FRONT IS FORECAST TO MOVE THROUGH. IT IS
POSSIBLE THAT A FEW OF THE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Pennsylvania, 2007Freeze Warnings in Ohio, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.